I'm 25 years old and had my last shot of Depo in January of this year. I was on Depo for about 6 years. It really messed up my body - 4 years without a period followed by 2 years of non-stop bleeding was not a good time. It's been over 6 months without Depo now and I'm trying to get pregnant. My period finally returned fairly normal over the past 3 months. Has anyone had any success getting pregnant after Depo? I sure haven't and I'm petrified I never will... :(
17 Sep 2012
Six months isn't a long time to be off this powerful medication, especially with the severity of side effects you had. I suggest giving your body time to adjust. Having your period back for only three months isn't long, but it is an encouraging sight. It can take quite awhile for your body to regulate itself, as this is a powerful medication that makes sure you can't get pregnant!! It takes some time to release it's hold on your normal body rythms. Many people have successful pregnancies after being on Depo Provera. You're doing well - you're young - make sure you eat right, get enough sleep, treat your body well and you'll get pregnant. Your body just needs some time to be normal! Best wishes - ElizaJane
17 Sep 2012
Please don't stress the above answers are correct, since your period is normal now, you can buy a ovulation kit at the pharmacy and follow the directions, as long as you have seen a obgyn and your healthy then the ovulation kit might be of great help. I know my sister was on depo for 5 years and she thought she couldn't get pregnant so I gave her a kit and she was pregnant within two months. Best of luck
17 Sep 2012
Don't be discouraged! It can take up to 18 months for your body to return to normal after being on depo. Especially after being on it for a few years. And I know many people who successfully got pregnant after being on it. I am in a similar situation though, so I have been where you are. I was on depo for 9 years. I've been off of it 2 1/2 years now and still haven't gotten pregnant. However, it took 2 years for my periods to go back to normal. I hope my story doesn't discourage you. I have faith that I WILL get pregnant one day. :) But, if I were you, I wouldn't worry until being at least 18 months depo free. The ovulation kits are a giod udea as well. I'm thinking of trying one myself! And, you can always go see your gyno, they have the most information for you!! Good luck to you!!! And I will add you as a friend in case you want to talk privately. Love and prayers, Key
7 Jan 2014
PLEASE HELP ??? Hi I'm 26 I was on depo for 5 years and never had period while I was on it I stopped taking it in October last year and still haven't had my period my dr told me if I haven't had it in 6 months to go back to her and see if she can give me something to help ? , also before I was taking it I was 17 when I got my 1st period and didn't get my period regularly like other girls, I used to get it every 2 or 3 months for 1weeks. Is this normal ? Next question i have had epilepsy since I was 2months old I was on Epylim until I was 20 then went onto Lamictal because I was gaining weight I have now lost 4kg in 6weeks which quiet happy about :) .
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Good day,first time i used depo provera injection,march 21,2013 and now i stop because we want to have a baby... there is a possibility that i get ...
1 answer • 25 Jun 2013
Ok, so I recently got on birth control (depo provera) on June 21-24 I was on my monthly cycle June 26 is the day I got on the depo shot but on June ...
1 answer • 17 Jul 2013
i had just started the first day of my period when i got the depo shot. (im not on it for birth control as my tubes are tied,clipped and burned but ...
1 answer • 21 Dec 2013
... contraceptives, then depo provera shots, and had no further symptoms until now at age 22. Both oral contraceptives and depo caused horrifying ...
2 answers • 15 Jan 2014
I have had the depo provera needle three times now. I know that one of the side effects can be irregular bleeding. When I first started taking the ...
1 answer • 29 Jan 2014